• question-icon

    Suggest treatment for symptoms of depression

default
Posted on Thu, 27 Jul 2017 in Mental Health
Question: My daughter is now 47 years old. She had some problems as a young girl, as to decide what profession to choose, but after a while, she went much better, able to gain scholarships, tutoring, and keeping herself in school and out of troubles. Finally, she decided to follow art, but, despite gaining awards and participating in many exhibitions, she couldn't get a job in teaching at Colleges or Universities around her house. Due to her bad marriage with someone 22 years old, controlling, greedy, and putting her down, and cursing (emotional abuse mostly), my daughter status is deeply aggravated in the last 3-4 years; depressed, lack of self-esteem, trouble sleeping till 12, trying to make a living with slow work from pyramid business, excessive spending, tendency to hoarding. Has a psychiatrist who gives her Adderall and no other help or recommendation, Now her son (just got 14's) refused to go to school, under homeschooling idea, but worked for a while last year( finishing Math 7 and mostly 8 grade in 3 months,learning by himself and staying in my home). He had a sudden puberty, hates his father because he treats badly both of them and gives money at the limit of survival. He never played or bought something for him (after toddler age). As a grandmother, I don't know how to help.If you will put name Magi Calhoun on Google, you can arrive at her page from SaatachiArt. I am 77 old, no money to help her to separate from her husband, who never took care nor for the child. Where to get help? She is friendly, but staying in the house with a very low return in business is not a solution. Please, give me an advice how to help them. The child was seen only by NP , not by the doctor and she told that teens are sometimes strange. I insisted that my daughter to get an appointment with a pediatrician who knows about ADHD: my grandson didn't go out from home in the last 1 1/2 year, does not have physical friends, stays all day on the computer, is smart, but refuses to make school lessons now, and he wants to wear only sweat pants! Before becoming so strange, he was upset the school does not teach about "life", just make you memorize. Please, help. What to do?
doctor
Answered by Dr. Seikhoo Bishnoi 1 hour later
Brief Answer:
The symptoms could be due to moderate to severe depression

Detailed Answer:
Hello thanks for asking from HCM

I can understand your concern. Though I am not very much knowledgable if "art" is considered but she is really a good artist. If we consider her art as indirect projection of her personality then her art is showing that she is in distress as least unconsciously. Escaping chaos, two moons, missing link etc are showing that she is trying to project her personality by her arts, but I might be wrong in my interpretation too.

Based upon the history you've mentioned she is under stress due to her bad marriage, difficulty in earning etc. Her symptoms are not merely occurring due to ADD but in my opinion she is also having moderate to severe depression. She should not avoid consulting a psychiatrist and if possible take another opinion. Adderall can help in improving the functioning but can't do much in depression symptoms. SSRIs should be used for her depressive symptoms.

For her son, he is not moving out of house, is not very social, has not much friends, restricted at home and in his activities, liking of sameness like sweatpants etc. These symptoms might be due to some pervasive developmental disorder. He should be evaluated in this line. Autism should be ruled out.

So request your daughter and consult a different psychiatrist for opinion. With proper treatment she will come out of depression.

Thanks


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5181 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Puberty

doctor1 MD

Hi my name is Beverly, I think I have KP on my thighs (never been diagnosed, but I have the symptoms) I have the dotted skin and now its flared up...

doctor1 MD

hello ,im 24 years old male .my problem is when i do an abdominal exercises(especially lower abs) my semen comes out as if i had sex . i used to...

doctor1 MD

I am aware of a 13 year old boy who is developing well and into his
puberty but has a mental blockage about masturbation. He is adamant that he...

doctor1 MD

My 11 year old daughter has been suffering from rashes all over her body but not her face for a little over a year. They appear when she scratches...

doctor1 MD

Can you get a zit in your nipple? Because I did!!! I didn't know you could get one there. It was the size of a marble and when I squeezed it tons...

doctor1 MD

Symptoms continual sinus drainage , repeated blowing nose, coughing up phlegm , causing irritated throat, heat and pressure behind the eyes,...

doctor1 MD

I haven’t been getting morning woods since last Sunday, I don’t get random boners anymore, I have to focus so hard for me to get a boner and it...

Get personalised answers from verified doctor in minutes across 80+ specialties

151 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Seikhoo Bishnoi
  • Q - Sight problem. Taking pregabalin for fibromyalgia. Should I stop...

  • Q - Found mucus and pus cell in stool test. Suggested to go for colonoscopy...

  • Q - Suffering from erectile dysfunction. Taking paroxetine and sustimax....

  • Q - On medication for clinical depression. What diet should I take to reduce...

  • Q - Alcoholic, suffering from OCD, depression, suffered seizure. Prescribed...

  • Q - Trying to quit tobacco. What should I do for this?

  • Q - Taking clozazepam. Safe and easy method to stop taking this medicine?

  • Q - Taking fluoxidine, lectopam. Feeling weak, anxiety, nervous and chest...

  • Q - Aderall induced psychosis. How long will the effects last?

  • Q - Started getting panic attack after taking mucinex dm. Cause for concern?

backtotop2